Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Free Radical.
Oct 24, 2013

My skin turned dark after AIDS diagnosed and started taking meds in 2007. It became slightly lighter after I changed meds to Edurant+Viread+Epzicom combo from Kaletra+Truvada in 2012 but still darker side than my original color. I've been searching for the reason on the web and I read an article about high granulocyte count make people skin color change due to over free radical in their body. Do you think it is the cause? Is there any other possible cause you can think of? Is there anything I can try for it? Ashley.

Response from Dr. Young

Hello Ashley and thanks for posting.

I'm not aware of any high quality data that links skin pigmentation to free radical levels. Indeed, much of the online literature linking free radicals to anything has not stood the test of analysis.

Your skin changes could have been the result of the emtricitabine you took earlier- it's also a known complication zidovudine (AZT) treatment.

Also, I note that you're on a quite unusual regimen of 3 NRTIs and a NNRTI. Is there a reason for the 3NRTIs? Do you have a drug resistance history?

Be well, BY



Previous
Protease inhibitor is bettter?
Next
NNRTIs Mutations

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement